MAUDE Adverse Event Report: LDR MÉDICAL ROI-C IMPLANT 12X14 H6MM; INTERVERTEBRAL BODY FUSION DEVICE WITH INTEGRATION FIXATION, CERVICAL

LDR MÉDICAL ROI-C IMPLANT 12X14 H6MM; INTERVERTEBRAL BODY FUSION DEVICE WITH INTEGRATION FIXATION, CERVICAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was returned without decontamination form which prevent it's examination.Review of traceability and review of the device history records did not reveal any non-conformances to specifications or deviations in procedures that might have contributed to the reported event.As indicated into roi-c surgical technique : at step: insertion of the second half anchoring plate: insert the second half anchoring plate and impact it by following the same technique that the one used for the first half anchoring plate, while ensuring to insert this second half anchoring plate into the slot at the opposite of the one used for the first half anchoring plate.From the information provided, the product history records, the recurrence of this type of event for this product, the investigation found no evidence to indicate a device related issue.The root cause is related to a mishandling during anchoring plate impaction : the two anchoring plates were inserted in the same slot of inserter and it breaks the cage.
 
Event or Problem Description
Roi-c: broken cage during implantation.It was reported that during a roi-c surgery the cage broke when it was implanted.The surgery was completed with another product.The patient is in good health.The procedure was delayed for nearly 30 minutes due to the need to remove the damaged cage when the event occurred.The patient had normal bone mass.The connection between cage and cage holder was correct.The sagittal angle was respecting head or foot direction.The impact sequence of anchor plate respects the surgical technique (first using impactor 1, then using impactor 2).The first anchor plate was fully in place but the two anchors were implanted in the same slot.No x-rays are available.
 
Event or Problem Description
Roi-c: broken cage during implantation.It was reported that during a roi-c surgery the cage broke when it was implanted.The surgery was completed with another product.The patient is in good health.The procedure was delayed for nearly 30 minutes due to the need to remove the damaged cage when the event occurred.The patient had normal bone mass.The connection between cage and cage holder was corret.The sagittal angle was respecting head or foot direction.The impact sequence of anchor plate respects the surgical technique (first using impactor 1, then using impactor 2) the first anchor plate was fully in place but the two anchors were implanted in the same slot.No x-rays are available.
 
Additional Manufacturer Narrative
Product was not returned to zimmer biomet colorado, however, pictures of the device were provided.The images confirm that the cage fractured on the end where the plates are inserted.The complaint is confirmed for fracture.A review of the manufacturing records did not identify any issues related to this failure which would have contributed with this event.As this failure is regularly occurring with known causes and impacts, a summary investigation was completed.The fracture likely occurs due to the plate applying force on the strut that is on the anterior side of the groove.The force can come from the plate entering hard bone and bending from the resistance, from the cage moving posteriorly after the plate has been partially or totally inserted, or from the first plate not being fully inserted or some other obstruction in the groove.

Brand Name
ROI-C IMPLANT 12X14 H6MM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE WITH INTEGRATION FIXATION, CERVICAL
Manufacturer (Section D)
LDR MÉDICAL
quartier europe de l¿ouest
5, rue de berlin
sainte-savine 10300
FR  10300
MDR Report Key8572609
Report Number3004788213-2019-00131
Device Sequence Number2211826
Product Code OVE
UDI-Device Identifier03662663016285
UDI-Public(01)03662663016285(17)230601(10)66193
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model NumberN/A
Device Catalogue NumberMC1342P
Device Lot Number66193
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age48 YR